Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 27, 2013, 1:27 PM CDT for 5 counties in Alabama; Walton County, Florida. It took effect at Mar 28, 2013, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2013, 1:27 PM CDT (18:27 UTC)
- In effect from
- Mar 28, 2013, 1:00 PM CDT
- Expired
- Mar 28, 2013, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS82 KTAE 271827 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 227 PM EDT WED MAR 27 2013 ...RED FLAG WARNING CONTINUES FOR THE REMAINDER OF THIS WEDNESDAY AFTERNOON FOR WALTON COUNTY IN FLORIDA AND SOUTHEAST ALABAMA FOR VERY DRY CONDITIONS... ...RED FLAG WARNING FOR THE SAME AREA AND FOR THE SAME DRY CONDITIONS FOR THURSDAY AFTERNOON... ALZ065>069-FLZ007-008-108-281145- /O.NEW.KTAE.FW.W.0017.130328T1800Z-130329T0000Z/ /O.CON.KTAE.FW.W.0016.000000T0000Z-130328T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- SOUTH WALTON- 127 PM CDT WED MAR 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS WEDNESDAY EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. THE RED FLAG WARNING CONTINUES FOR THE REMAINDER OF THIS WEDNESDAY AFTERNOON. * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT THURSDAY AFTERNOON...WITH CRITICALLY LOW HUMIDITY VALUES FOR AROUND 4 HOURS. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FOURNIER
3 follow-up statements
332 WWUS82 KTAE 280255 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1055 PM EDT WED MAR 27 2013 ...A RED FLAG WARNING REMAINS IN EFFECT FOR SOUTHEAST ALABAMA AND WALTON COUNTY IN FLORIDA FOR THURSDAY AFTERNOON... ALZ065>069-FLZ007-008-108-290000- /O.CON.KTAE.FW.W.0017.130328T1800Z-130329T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- SOUTH WALTON- 955 PM CDT WED MAR 27 2013 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR SOUTHEAST ALABAMA AND WALTON COUNTY IN FLORIDA... * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT THURSDAY FOR AROUND 4 HOURS. * ERC...40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
165 WWUS82 KTAE 280657 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 AM EDT THU MAR 28 2013 ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WALTON COUNTY DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERCS... ALZ065>069-280800- /O.CAN.KTAE.FW.W.0017.130328T1800Z-130329T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 157 AM CDT THU MAR 28 2013 ...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST ALABAMA... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH LOW RELATIVE HUMIDITY VALUES ARE EXPECTED THIS AFTERNOON...TOTAL CRITICAL DURATIONS BELOW 25 PERCENT ARE NOW ONLY EXPECTED TO BE BETWEEN 1 AND 3 HOURS. $$ FLZ007-008-108-290000- /O.CON.KTAE.FW.W.0017.130328T1800Z-130329T0000Z/ INLAND WALTON-CENTRAL WALTON-SOUTH WALTON- 157 AM CDT THU MAR 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT FOR AROUND 4 HOURS. * ERC...40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ DVD
140 WWUS82 KTAE 281926 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 326 PM EDT THU MAR 28 2013 ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WALTON COUNTY DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERCS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON FOR WALTON COUNTY... FLZ007-008-282330- /O.NEW.KTAE.FW.A.0012.130329T1700Z-130329T2300Z/ /O.CON.KTAE.FW.W.0017.000000T0000Z-130329T0000Z/ INLAND WALTON-CENTRAL WALTON- 226 PM CDT THU MAR 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED FLAG WARNING FOR TODAY AND ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT FOR AROUND 4 HOURS. * ERC...40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ108-282330- /O.CON.KTAE.FW.W.0017.000000T0000Z-130329T0000Z/ SOUTH WALTON- 226 PM CDT THU MAR 28 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE RED FLAG WARNING THAT IS IN EFFECT FOR TODAY... * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT FOR AROUND 4 HOURS. * ERC...40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 8:01 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 27, 8:01 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
901 AM EDT Wed Mar 27 2013
.NEAR TERM [Through Tonight]...
After a very chilly start to the morning, with widespread freezing
temperatures reported across all inland stations, the gradual warm
up will finally start today. High pressure situated just to the
north of the area will keep skies clear with temperatures warming
into the low to mid 60s by late afternoon. Still will have a
little bit of a breeze, resulting in it feeling cool this
afternoon. Note that these afternoon high temperatures are around
10 to 15 degrees below normal for late March.
The overnight lows are also expected to be a few degrees warmer
compared to this morning, but still bottom out in the low to mid
30s away from the coast, which is also around 15 degrees below
average. There is a possibility that some locations could reach
the freezing mark tonight, but due to the uncertainty and the
expected short duration, no freeze products were issued at this
time. This will have to be reevaluated with the next set of
guidance. Patchy frost was mentioned, however.
&&
.SHORT TERM [Thursday Through Friday]...
This period will feature fair weather with steadily moderating
temperatures. The area will remain in northwest flow aloft with the
upper trough axis off the U.S. east coast. Surface high pressure
north of the region will build southeastward and the airmass will
continue to modify. Highs on Thursday will still be well below
normal, but about 6-8 degrees warmer than today. Lows Thursday night
will be mainly in the upper 30s inland with lower 40s in urban
centers and near water bodies. This is still a good 10-12 degrees
below normal. Highs on Friday will finally return to the lower 70s,
just a few degrees shy of normal.
&&
.LONG TERM [Friday Night through Tuesday]...
An upper level trough will remain over the northeastern US through
the weekend On Monday, the polar jet will dip from Canada into the
Great Lakes region, deepen the trough slightly and allow the
ridge over the western US to finally make some eastward progress.
Sunday, with a short wave ahead of the jet moving through, a
surface low may develop to our northwest, giving us a chance of
showers and thunderstorms Sunday through Monday. Highs will return
to the 70s, starting with low 70s Friday and warming to the mid
70s for the weekend, and reaching upper 70s to low 80s by Tuesday.
Lows will start in the 40s and gradually increase through the
weekend, rising the the low 50s by Sunday night and low to mid 50s
on Monday night.
&&
.AVIATION [Through 12z Thursday]...
VFR conditions are expected throughout the period. Northerly winds
around 10 knots are expected this afternoon becoming calm tonight.
&&
.MARINE...
Sustained winds will remain just below headline criteria this
morning at around 15 kt out of the north. As high pressure builds
southeastward, winds and seas will decrease and remain low into the
weekend. Winds will veer to onshore by Saturday and begin to
increase on Sunday ahead of the next frontal system.
&&
.FIRE WEATHER...
A dry airmass is expected to persist for the next few days with
occasional red flag conditions in some areas of southeast Alabama,
mainly this afternoon. For the most part, ERCs in northwest Florida
are below red flag criteria with the exception of Walton county.
High dispersions are also expected today and Thursday across
portions of the southeast Florida big bend and south-central
Georgia.
&&
.HYDROLOGY...
Although no new rainfall is expected through Saturday, runoff from
the past weekend's storms has produced some minor flooding.
Specifics follow.
The Ochlockonee River at Concord crested Monday night, but recession
has yet to occur. Downstream at Havana, the river is still rising,
but is forecast to crest below moderate flood stage by about a half
a foot tonight.
The Aucilla River at Lamont is experiencing a flat crest just above
flood stage.
The Withlacoochee River at Valdosta will crest this afternoon and
fall below flood stage Friday night.
The Apalachicola River at Blountstown is no longer forecast to flood.
More information is available through the AHPS website:
water.weather.gov/ahps2/index.php?wfo=tae
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 63 32 69 38 73 / 0 0 0 0 0
Panama City 61 41 68 47 71 / 0 0 0 0 0
Dothan 61 36 68 42 73 / 0 0 0 0 0
Albany 62 34 68 39 71 / 0 0 0 0 0
Valdosta 61 34 67 39 71 / 0 0 0 0 0
Cross City 64 32 69 38 73 / 0 0 0 0 0
Apalachicola 59 38 66 44 69 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING from 1 PM this afternoon to 7 PM CDT this
evening for Central Walton-Inland Walton-South Walton.
GA...None.
AL...RED FLAG WARNING from 1 PM this afternoon to 7 PM CDT this
evening for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Godsey/DVD
SHORT TERM...Wool
LONG TERM...Moore
AVIATION...Godsey
MARINE...Wool
FIRE WEATHER...DVD
HYDROLOGY...WoolHazardous weather outlook, Mar 27, 1:08 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 AM EDT WED MAR 27 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-280900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 208 AM EDT WED MAR 27 2013 /108 AM CDT WED MAR 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE WILL BE A BRIEF LIGHT FREEZE THIS MORNING OUTSIDE OF URBAN CENTERS AND AWAY FROM THE COAST. THE COLDEST LOCATIONS WILL ONLY BARELY REACH FREEZING TONIGHT AND A WARNING IS NOT ANTICIPATED. HOWEVER...PATCHY FROST WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL RETURN TO THE FORECAST FOR SUNDAY THROUGH TUESDAY. HOWEVER...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:36 PM CDT | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 7 hr |
| Mar 27, 2:41 AM CDT | Red Flag Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 16 hr |
| Mar 27, 2:25 PM CDT | Frost Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 18 hr |
Nearby
Red Flag Warnings in Alabama, 2013Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.